Alert archive / Washington / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 21, 2018, 1:15 PM PDT for Ferry County, Washington. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2018, 1:15 PM PDT (20:15 UTC)
- Expired
- Jun 21, 2018, 2:00 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Ferry County, WA
The radar
The Spokane radar (KOTX), 86 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 1:35 PM PDT | TSTM WND DMG | 9 Wsw Inchelium, WA | ...DELAYED REPORT FROM JUNE 21....A TREE BLOWN DOWN ROUGHLY 12-14 INCHES IN DIAMETER ONTO AN OUTBUILDING. A SECOND TREE WAS BLOWN DOWN ACROSS A ROAD, SIZE UNKNOWN. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WUUS56 KOTX 212015
SVROTX
WAC019-212100-
/O.NEW.KOTX.SV.W.0001.180621T2015Z-180621T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
115 PM PDT THU JUN 21 2018
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Central Ferry County in northeastern Washington...
* Until 200 PM PDT.
* At 115 PM PDT, a severe thunderstorm was located 22 miles south of
Sherman Pass, or 50 miles east of Omak, moving southeast at 5 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Twin Lakes and Inchelium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4833 11817 4828 11815 4808 11831 4835 11864
4841 11849
TIME...MOT...LOC 2015Z 297DEG 6KT 4828 11845
HAIL...1.75IN
WIND...<50MPH
$$
RP3 follow-up statements
960
WWUS56 KOTX 212024
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
124 PM PDT THU JUN 21 2018
WAC019-212100-
/O.CON.KOTX.SV.W.0001.000000T0000Z-180621T2100Z/
Ferry WA-
124 PM PDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR EAST CENTRAL FERRY COUNTY...
At 123 PM PDT, a severe thunderstorm was located 23 miles south of
Sherman Pass, or 51 miles east of Omak, moving southeast at 5 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Twin Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4828 11855 4838 11847 4825 11824 4811 11833
TIME...MOT...LOC 2023Z 297DEG 6KT 4827 11843
HAIL...1.50IN
WIND...<50MPH
$$
RP826 WWUS56 KOTX 212046 SVSOTX Severe Weather Statement National Weather Service Spokane WA 146 PM PDT THU JUN 21 2018 WAC019-212100- /O.CON.KOTX.SV.W.0001.000000T0000Z-180621T2100Z/ Ferry WA- 146 PM PDT THU JUN 21 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR CENTRAL FERRY COUNTY... At 146 PM PDT, a severe thunderstorm was located 25 miles east of Nespelem Community, or 49 miles east of Omak, moving south at 10 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of central Ferry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4828 11855 4835 11849 4828 11841 4819 11843 TIME...MOT...LOC 2046Z 359DEG 8KT 4824 11849 HAIL...1.25IN WIND...<50MPH $$ RP
018
WWUS56 KOTX 212050
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
150 PM PDT THU JUN 21 2018
WAC019-212100-
/O.EXP.KOTX.SV.W.0001.000000T0000Z-180621T2100Z/
Ferry WA-
150 PM PDT THU JUN 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FERRY COUNTY WILL
EXPIRE AT 200 PM PDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4828 11855 4835 11849 4828 11841 4819 11843
TIME...MOT...LOC 2050Z 297DEG 6KT 4824 11848
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:46 AM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 10:46 AM PDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1046 AM PDT Thu Jun 21 2018
.SYNOPSIS...
Slow moving showers and thunderstorms will bring the potential for
locally heavy rain to the Idaho Panhandle and eastern Washington
today. Localized flash flooding will be possible especially in
urban areas and places with steep terrain. More scattered showers
and thunderstorms will be possible along the Canadian border
Friday and Saturday. Breezy and cooler weather is expected early
next week.
&&
.DISCUSSION...
Updated forecast this morning to add thunderstorm mention to the
morning portion of the forecast as some lingering elevated forced
thunderstorms are making their way to the southeast across Eastern
Washington and portions of North Idaho this morning. /Pelatti
&&
.AVIATION...
18Z TAFS: A cold front and upper trough will push into eastern
WA/north ID this afternoon/evening. This will allow a threat of
showers and thunderstorms to develop around GEG/SFF/COE/PUW/LWS.
Mainly isolated activity is expected this morning/early afternoon
before increasing from the north after 22-00Z and lingering
through the evening, before decreasing overnight. Some stronger
thunderstorms are possible with heavy downpours, hail and gusty
winds. These may briefly reduce conditions to MVFR/IFR conditions.
Overnight into early Friday clouds will thin. There will be some
threat of shallow or vcnty fog near GEG/SFF/PUW/COE early Friday
due to the rain moistening up the boundary layer, but confidence
lays toward it not having impacts if it occurs at all. Some breezy
conditions are also expected this afternoon and again going into
Friday morning and afternoon. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 81 58 80 55 76 57 / 70 60 10 10 20 0
Coeur d'Alene 78 56 78 53 74 55 / 70 70 20 20 20 10
Pullman 72 56 76 52 72 52 / 60 50 10 10 10 0
Lewiston 80 60 85 59 80 58 / 60 40 10 10 10 0
Colville 85 55 82 54 80 54 / 70 60 50 40 20 10
Sandpoint 75 55 76 53 72 53 / 80 70 40 40 20 10
Kellogg 72 53 75 49 70 52 / 70 80 20 20 20 10
Moses Lake 90 56 86 54 83 56 / 10 10 0 0 0 0
Wenatchee 86 60 82 58 82 60 / 10 0 0 0 0 0
Omak 89 57 85 55 86 57 / 30 20 10 20 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch from 11 AM PDT this morning through this evening for
Central Panhandle Mountains-Coeur d'Alene Area-Idaho
Palouse-Northern Panhandle.
WA...Flood Watch from 11 AM PDT this morning through this evening for
Northeast Mountains-Spokane Area.
&&Hazardous weather outlook, Jun 21, 6:28 AM PDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 628 AM PDT Thu Jun 21 2018 IDZ001>004-026-027-WAZ031>033-036>038-221330- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains-Okanogan Highlands- 628 AM PDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Slow moving thunderstorms containing very heavy rain are expected today. Showers with embedded thunderstorms will be focused over southeast Washington and into the Central Idaho Panhandle this morning. Thunderstorms over Northeast Washington and the Northern Panhandle will be more likely in the afternoon. Flash flooding will be a concern with these thunderstorms, especially in areas of steep terrain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time. WAZ034-035-041>044-221330- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 628 AM PDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Cold fronts on Friday and again on Monday will produce windy conditions through the Cascade gaps and out over the Columbia Basin. Gusty winds will result in increased fire spread in grasses for any new or ongoing fires.
In the hours before
Special weather statement, Jun 21, 12:57 PM PDT, 18 minutes before
Special Weather Statement National Weather Service Spokane WA 1257 PM PDT THU JUN 21 2018 WAZ037-212045- Northeast Mountains WA- 1257 PM PDT THU JUN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS COUNTY UNTIL 145 PM PDT... At 1256 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Chewelah, or 48 miles west of Priest River. This storm was nearly stationary. Nickel size hail will be possible with this storm. Locations impacted include... Chewelah and Addy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4830 11812 4844 11794 4833 11766 4813 11793 TIME...MOT...LOC 1956Z 312DEG 3KT 4833 11795 RP
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:05 PM PDT | Special Weather Statement | OTX | Ferry | 40 min |
| Jun 20, 9:30 PM PDT | Flood Watch | OTX | Ferry, Pend Oreille, Spokane, Stevens | 28 hr |
| Jun 21, 5:36 AM PDT | Areal Flood Advisory | OTX | Asotin, Garfield | 5 hr |
| Jun 21, 12:57 PM PDT | Special Weather Statement | OTX | Stevens | 48 min |
| Jun 21, 1:42 PM PDT | Special Weather Statement | OTX | Ferry | 33 min |
| Jun 21, 1:54 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 51 min |
| Jun 21, 2:13 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
| Jun 21, 2:38 PM PDT | Special Weather Statement | OTX | Pend Oreille | 52 min |
| Jun 21, 2:55 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
| Jun 21, 3:00 PM PDT | Special Weather Statement | OTX | Pend Oreille | 45 min |
| Jun 21, 3:45 PM PDT | Special Weather Statement | OTX | Ferry | 45 min |
| Jun 21, 4:16 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 44 min |
| Jun 21, 4:29 PM PDT | Special Weather Statement | OTX | Lincoln | 46 min |
| Jun 21, 4:46 PM PDT | Special Weather Statement | OTX | Pend Oreille | 44 min |
| Jun 21, 4:51 PM PDT | Special Weather Statement | OTX | Spokane | 39 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.